Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 17, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 20, 2000, 8:48 PM CDT for Marion County, Tennessee. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 20, 2000, 8:48 PM CDT (01:48 UTC)
- Expired
- Apr 20, 2000, 9:50 PM CDT
- In force
- 62 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Marion County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 9:30 PM CDT | Thunderstorm Wind | Powells Xrd, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 5:15 PM CDT | Tornado Watch | SPC | 4 hr |
| Apr 20, 8:35 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1081 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
783 WUUS54 KMRX 210148 SVRMRX TNC115-210250- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 848 PM CDT THU APR 20 2000 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN EASTERN TENNESSEE * UNTIL 950 PM CDT * AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF MONTEAGLE...OR 9 MILES EAST OF WINCHESTER...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTH OF GRIFFITH CREEK AROUND 915 PM CDT MARTIN SPRINGS AROUND 920 PM CDT 6 MILES SOUTH OF CARTWRIGHT AROUND 925 PM CDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 70 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES... AND DAMAGE CHIMNEYS AND TV ANTENNAS. DAMAGING HAIL UP TO 1 3/4 INCH IN DIAMETER...OR THE SIZE OF GOLFBALLS. A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...TORNADOES CAN AND OCCASIONALLY DO DEVELOP RAPIDLY IN SEVERE THUNDERSTORMS. IF THREATENING WEATHER IS OBSERVED...MOVE TO SAFE SHELTER IMMEDIATELY. $$ NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 6:24 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Apr 20, 6:24 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 724 PM EDT THU APR 20 2000 SPS ISSUED A WATCH BOX FOR OUR PLATEAU COUNTIES...SENT A QUICK UPDATE TO INCLUDE IT. REST OF ZONES LOOK MOK...SO WILL HOLD OFF UNTIL WATCH EXPIRES AT 10 PM FOR THE NEXT UPDATE. .MRX... NC...NONE. TN...NONE. VA...NONE. GH
In the hours before
Special weather statement, Apr 20, 6:21 PM CDT, 2 hours 27 minutes before
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-210300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 721 PM EDT THU APR 20 2000 ...TORNADO WATCH IN EFFECT FOR THE CUMBERLAND PLATEAU IN EAST TENNESSEE UNTIL 10 PM EDT (9 PM CDT)... A TORNADO WATCH IS IN EFFECT FOR AREAS ALONG AND WEST OF A LINE EXTENDING FROM LA FOLLETTE...TO ROSEDALE...TO PETROS...TO HARRIMAN... TO SPRING CITY...TO DAYTON...AND TO CHATTANOOGA. AT 7 PM EDT (6 PM CDT)...A LINE OF STRONG TO SEVERE THUNDERSTORMS WAS MOVING ACROSS MIDDLE TENNESSEE. THIS LINE IS EXPECTED TO MOVE INTO THE CUMBERLAND PLATEAU THIS EVENING. SEVERE WEATHER IS POSSIBLE AS THIS LINE MOVES ACROSS THE PLATEAU...INCLUDING TORNADOES. STRONG THUNDERSTORMS ARE LIKELY ACROSS THE REST OF EAST TENNESSEE... SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA LATER THIS EVENING. THE MAIN THREAT ACROSS AREAS EAST OF CUMBERLAND PLATEAU WILL BE STRONG DAMAGING WINDS...LARGE HAIL...AND VERY HEAVY RAIN. ISOLATED TORNADOES ARE POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS# CONCERNING THIS POTENTIAL SEVERE WEATHER SITUATION. GH
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 8:08 PM CDT | Severe Thunderstorm Warning | MRX | Bledsoe, Sequatchie | 62 min |
| Apr 20, 8:12 PM CDT | Severe Thunderstorm Warning | MRX | Morgan, Scott | 28 min |
| Apr 20, 8:36 PM CDT | Severe Thunderstorm Warning | MRX | Campbell, Scott | 44 min |
| Apr 20, 8:44 PM CDT | Tornado Warning | MRX | Sequatchie | 46 min |
| Apr 20, 8:45 PM CDT | Tornado Warning | MRX | Campbell, Scott | 30 min |
| Apr 20, 9:01 PM CDT | Severe Thunderstorm Warning | MRX | Hamilton, Meigs, Rhea | 59 min |
| Apr 20, 9:12 PM CDT | Tornado Warning | MRX | Claiborne | 48 min |
| Apr 20, 9:51 PM CDT | Severe Thunderstorm Warning | MRX | Bradley | 59 min |
| Apr 20, 10:44 PM CDT | Severe Thunderstorm Warning | MRX | Monroe | 61 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.